Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 148, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 14, 2008, 9:39 PM MDT for Crowley County, Otero County, Colorado. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2008, 9:39 PM MDT (03:39 UTC)
- Expired
- Aug 14, 2008, 10:27 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 60 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 9:39 PM MDT | HAIL 1.75 | Olney Springs, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 3:36 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 150339
SVRPUB
COC025-089-150445-
/O.NEW.KPUB.SV.W.0148.080815T0339Z-080815T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
939 PM MDT THU AUG 14 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES LA JUNTA...
* UNTIL 1045 PM MDT...
* AT 935 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OLNEY SPRINGS...OR ABOUT 25 MILES NORTHWEST OF LA JUNTA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 28 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANZANOLA.
ROCKY FORD.
SWINK.
CHERAW.
TIMPAS.
LA JUNTA.
AT 938 PM MDT...A NATIONAL WEATHER SERVICE SPOTTER SAW PING PONG
BALL SIZE HAIL IN OLNEY SPRINGS.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3810 10339 3770 10384 3783 10403 3812 10405
3827 10396
TIME...MOT...LOC 0338Z 307DEG 24KT 3814 10393
$$3 follow-up statements
000
WWUS55 KPUB 150346
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
946 PM MDT THU AUG 14 2008
COC025-089-150445-
/O.CON.KPUB.SV.W.0148.000000T0000Z-080815T0445Z/
OTERO CO-CROWLEY CO-
945 PM MDT THU AUG 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHWESTERN CROWLEY AND NORTHWESTERN OTERO COUNTIES...
AT 940 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR OLNEY SPRINGS...OR 23
MILES NORTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT
28 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY FORD.
SWINK.
CHERAW.
TIMPAS.
LA JUNTA.
AT 940 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW GOLF BALL SIZE
HAIL IN OLNEY SPRINGS.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3810 10339 3770 10384 3783 10403 3812 10405
3827 10396
TIME...MOT...LOC 0345Z 307DEG 24KT 3811 10388
$$000
WWUS55 KPUB 150402
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1002 PM MDT THU AUG 14 2008
COC025-089-150445-
/O.CON.KPUB.SV.W.0148.000000T0000Z-080815T0445Z/
OTERO CO-CROWLEY CO-
1002 PM MDT THU AUG 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR SOUTHWESTERN CROWLEY AND NORTHWESTERN OTERO COUNTIES...
AT 959 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 8 MILES
NORTH OF TIMPAS...OR 15 MILES WEST OF LA JUNTA...AND WAS MOVING
TOWARD THE SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
TIMPAS.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3810 10339 3770 10384 3783 10403 3812 10405
3827 10396
TIME...MOT...LOC 0402Z 331DEG 30KT 3791 10380
$$000
WWUS55 KPUB 150427
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1027 PM MDT THU AUG 14 2008
COC025-089-150437-
/O.CAN.KPUB.SV.W.0148.000000T0000Z-080815T0445Z/
OTERO CO-CROWLEY CO-
1027 PM MDT THU AUG 14 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN CROWLEY AND NORTHWESTERN OTERO COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3810 10339 3770 10384 3783 10403 3812 10405
3827 10396
TIME...MOT...LOC 0427Z 331DEG 30KT 3773 10367
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:26 PM MDT, 6 hours 13 minutes earlier.
Area forecast discussion, Aug 14, 3:26 PM MDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT THU AUG 14 2008 .SHORT TERM... (TONIGHT AND FRIDAY) SHORT TERM CONCERNS INCLUDE COVERAGE AND STRENGTH OF CONVECTION THIS EVENING ALONG WITH EFFECTS OF UNSEASONABLE STRONG WEATHER SYSTEM DIGGING INTO THE REGION TOMORROW. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE NORTHWEST FLOW ALOFT ACROSS THE REGION WITH BROAD UPPER LOW MOVING SOUTH AND WEST ACROSS NORTHEASTERN WYOMING AS 80+KT BACKSIDE JET CORE DIGS ACROSS WESTERN WYOMING ATTM. WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED WAVE MOVING ACROSS THE FAR SOUTHEAST PLAINS ATTM. AT THE SFC...WEAK BOUNDARY FROM LAST NIGHTS CONVECTION LYING JUST SOUTH OF THE FAR SOUTHEASTERN PLAINS WITH MAIN FRONTAL BOUNDARY ASSOCIATED WITH UPPER LOW LYING ACROSS WESTERN NEBRASKA AND INTO EASTERN WYOMING ATTM. REGIONAL RADARS INDICATING ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS MOVING ACROSS THE HIGHER TERRAIN AND PLAINS...WITH MORE SCATTERED CONVECTION ACROSS NORTHERN NEW MEXICO AND INTO WESTERN OK/TX PANHANDLE ATTM. TONIGHT...MODELS CONSISTENT WITH INCREASING WESTERLY FLOW ALOFT ACROSS THE REGION AS UPPER LOW CONTINUES TO DIVE SOUTH AND WEST ACROSS CENTRAL WYOMING WITH JET CORE DIGGING ACROSS SOUTHWEST WYOMING AND INTO WESTERN COLORADO OVERNIGHT. WITH THE INCREASING WESTERLY FLOW...SFC TO H7 FLOW TO BECOME MORE EASTERLY THIS EVENING AND OVERNIGHT WITH INCREASING LOW LEVEL MOISTURE ACROSS THE PLAINS AND HAVE KEPT SCATTERED POPS ACROSS THE EASTERN MTS AND PLAINS TONIGHT WITH BEST COVERAGE EXPECTED THIS EVENING. WITH INCREASING EASTERLY FLOW...BULK SHEARS ARE PROGGED BETWEEN 35-50 KTS AND WITH CAPES BETWEEN 1000-2000 J/KG THIS EVENING...COULD SEE A FEW STRONG TO SEVERE STORMS ACROSS THE PLAINS THIS EVENING...THOUGH ONLY HAVE SEVERE WORDING ACROSS THE I-25 CORRIDOR EARLY THIS EVENING WHERE THE BEST SHEAR IS EXPECTED. COULD SEE SOME MVFR STRATUS DEVELOPING OVERNIGHT ACROSS THE PLAINS WITH MOIST LOW LEVEL FLOW PROGGED TO CONTINUE OVERNIGHT. FRIDAY...UPPER LOW PROGGED TO SLIDE INTO NORTH CENTRAL COLORADO THROUGH THE AFTERNOON AS JET CORE BEGINS TO ROUND THE BASE OF THE SYSTEM INTO SOUTHWEST COLORADO...ALLOWING FOR COOL AND MOIST EAST TO NORTHEAST SFC FLOW TO CONTINUE ACROSS THE EASTERN PLAINS. WITH LARGE SCALE UVV ASSOCIATED WITH UPPER LOW AND H5 DIFFLUENCE...ALONG WITH MOIST UPSLOPE FLOW ACROSS THE EASTERN PLAINS...SHOULD SEE WIDESPREAD PRECIP DEVELOPING AND SPREADING ACROSS EASTERN COLORADO THROUGH THE DAY. MODELS A TAD WARMER WITH THE SYSTEM ATTM AND WITH H7 TEMPS PROGGED BETWEEN 4-8C OVER EASTERN AND CENTRAL COLORADO AND 8-14C ACROSS SOUTHWEST COLORADO...HAVE KEPT THE MENTION OF SNOW OUT THIS FORECAST ATTM...THOUGH A LIGHT DUSTING AT MT TOPS ACROSS CENTRAL COLORADO WOULD NOT BE OUT OF THE QUESTION. -MW .LONG TERM... (FRI NIGHT THROUGH THURSDAY) THE TRACK OF THE UPR LOW AND THE CHANCES FOR PCPN AND SNOW ARE THE MAIN CONCERNS. SAT THE UPR LOW CENTER IS FORECAST TO BE OVR NWRN CO...AND BY SUN EVENING IT IS FORECAST TO BE OVR CENTRAL CO. IT THEN IS FORECAST TO CONTINUE TRACKING SE AND BY LATE AFTERNOON MON SHOULD BE OVR THE SERN CORNER OF CO. IT THEN BECOMES AN OPEN WAVE TO OUR S AND E TUE. THIS SYSTEM WL BRING SIGNIFICANTLY COOLER WEATHER TO THE AREA...WITH HIGHS ON SAT BEING ABOUT 20 DEGREES BELOW NORMAL. SAT THRU MON THE PRECIPITABLE WATER VALUES ARE EXPECTED TO RANGE FROM ABOUT 1 INCH TO 1.5 INCHES FROM THE ERN MTS TO THE KS BORDER. SAT AFTERNOON A STRONG SHRTWV MOVING AROUND THE UPR LOW MOVES ACRS THE SERN PLAINS AND THE NAM SHOWS 6 HR PCPN AMOUNTS OF 1 TO 1.4 INCHES FROM EL PASO COUNTY TO ERN LAS ANIMAS COUNTY...WHILE THE GFS SHOWS THE HEAVIER PCPN AMOUNTS SETTING UP OVR THE FAR SERN PLAINS INCLUDING KIOWA...PROWERS AND BENT COUNTIES WITH 1 TO A LITTLE OVR 2 INCHES. LAPSE RATES SAT AFTERNOON ARE FORECAST TO ONLY BE BETWEEN 5 AND 6 C/KM. WE MAY END UP JUST SEEING LIGHT TO MODERATE PCPN AND AT THIS POINT I DO NOT THINK WE NEED A FLASH FLOOD WATCH. ANOTHER SHRTWV TROF ROTATING AROUND THE UPR LOW MOVES OVR THE AREA SAT NIGHT AND BOTH THE NAM AND GFS CONTINUE TO HAVE AREAS OF SIGNIFICANT PCPN ACCUMULATIONS. THUS WL KEEP FAIRLY HIGH POPS IN THE FORECAST SAT AND SAT NIGHT. SOME OF THE MTS AREAS SHOULD SEE SNOW ACCUMULATIONS...ESPECIALLY IN THE CENTRAL MTS AND PIKES PEAK SAT AND SAT NIGHT. WITH THE UPR LOW MOVING OVR THE FORECAST AREA ON SUN...THE FOCUS OF THE HEAVIER PCPN AMOUNTS SHIFTS EAST AND NORTH OF THE AREA...HOWEVER THERE WL STILL BE A GOOD CHANCE FOR PCPN ACRS THE FORECAST AREA...ALONG WITH CONTINUED BELOW NORMAL TEMPS. WITH THE UPR LOW OVR SERN CO MON IT STILL LOOKS LIKE THE ERN AREAS WL CONTINUE TO HAVE AT LEAST SCT PCPN...WITH SOME SIGNIFICANT AMOUNTS POSSIBLE...ESPECIALLY OVR THE FAR SE. WRAP AROUND PCPN SHOULD CONTINUE OVR FAR SERN AREAS TUE AND THEN WE GET INTO DRIER AND WARMER WEATHER FOR WED AND THU. && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TONIGHT WITH MVFR GIGS AND VSBYS POSSIBLE WITH STORMS. A FEW STORMS ACROSS THE I-25 CORRIDOR AND PLAINS THIS EVENING COULD BE SEVERE PRODUCING HAIL 1 INCH OR MORE IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH. EXPECTING MVFR CIGS AND LOCAL IFR CIGS TO DEVELOP ACROSS THE EASTERN PLAINS OVERNIGHT AND CONTINUE ACROSS THE AREA ON FRIDAY WITH COOL AND MOIST UPSLOPE AND OCCASIONAL RAINFALL. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/28
Hazardous weather outlook, Aug 14, 7:01 AM MDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT THU AUG 14 2008 COZ058>089-093>099-151315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN PLAINS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BE SEVERE PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH OR MORE. ISOLATED TORNADOES ARE ALSO POSSIBLE. ELSEWHERE...THUNDERSTORM ACTIVITY IS GENERALLY EXPECTED TO BE MORE ISOLATED...WITH THE PRIMARY THREATS BEING HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...AND LIGHTNING. THUNDERSTORM ACTIVITY OVER SOUTHERN COLORADO WILL GENERALLY PEAK DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND THEN DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSETTLED WEATHER CONDITIONS ARE ANTICIPATED OVER SOUTHERN COLORADO FROM FRIDAY INTO SUNDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO COLORADO DURING THIS TIME-FRAME. THE STORM SYSTEM WILL BE CAPABLE OF PRODUCING A VARIETY OF WEATHER OVER THE REGION INCLUDING SCATTERED THUNDERSTORMS AND EVEN SOME HEAVY WET SNOW ACROSS THE HIGHER ELEVATIONS. THE PRIMARY METEOROLOGICAL THREATS FROM THE THUNDERSTORMS THROUGH THE PERIOD WILL BE LIGHTNING...SMALL HAIL...WIND GUSTS TO 40 MPH...AND HEAVY RAIN. IN ADDITION...SEVERAL INCHES OF HEAVY WET SNOW COULD ACCUMULATE IN THE MOUNTAINS ABOVE 10000 FEET FROM FRIDAY MORNING INTO THE WEEKEND. AT THIS TIME...THE MOST LIKELY AREAS FOR THIS TO OCCUR INCLUDE THE HIGHER ELEVATIONS OF THE SAWATCH RANGE...THE MOSQUITO RANGE AND PIKES PEAK. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE FOR THE LATEST FORECASTS AND WARNINGS OVER THE NEXT FEW DAYS. A FALL LIKE WEATHER SYSTEM WILL AFFECT COLORADO...BRINGING A VARIETY OF WEATHER HAZARDS TO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.
In the hours before
Local storm report, Aug 14, 4:37 PM MDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
437 PM MDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 3 SW PUEBLO WEST 38.31N 104.75W
08/14/2008 M0.75 INCH PUEBLO CO TRAINED SPOTTER
&&
KTLocal storm report, Aug 14, 4:41 PM MDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/14/2008 M0.75 INCH PUEBLO CO TRAINED SPOTTER
&&
KTLocal storm report, Aug 14, 4:43 PM MDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/14/2008 M0.75 INCH PUEBLO CO TRAINED SPOTTER
0425 PM HAIL 2 S PUEBLO WEST 38.32N 104.72W
08/14/2008 E0.75 INCH PUEBLO CO PUBLIC
HAIL COVERING GROUND. HEAVY RAIN.
&&
WFORTUNELocal storm report, Aug 14, 5:00 PM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 9 SSW PUEBLO RESERVOIR 38.13N 104.81W
08/14/2008 M1.50 INCH PUEBLO CO TRAINED SPOTTER
STARTED 422 PM...ENDED 428 PM.
0423 PM HAIL 3 SW PUEBLO WEST 38.31N 104.75W
08/14/2008 M0.75 INCH PUEBLO CO TRAINED SPOTTER
0425 PM HAIL 2 S PUEBLO WEST 38.32N 104.72W
08/14/2008 E0.75 INCH PUEBLO CO PUBLIC
HAIL COVERING GROUND. HEAVY RAIN.
0425 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/14/2008 M0.75 INCH PUEBLO CO TRAINED SPOTTER
0435 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/14/2008 M0.75 INCH PUEBLO CO TRAINED SPOTTER
0435 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
08/14/2008 E0.75 INCH PUEBLO CO PUBLIC
HAIL COVERING GROUND. HEAVY RAIN.
&&
KTLocal storm report, Aug 14, 5:57 PM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 18 NNW ORDWAY 38.46N 103.88W
08/14/2008 M1.00 INCH CROWLEY CO PUBLIC
HAILED UNTIL 545 PM.
&&
KTLocal storm report, Aug 14, 8:18 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
818 PM MDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 WSW CALHAN 39.01N 104.39W
08/14/2008 E1.25 INCH EL PASO CO TRAINED SPOTTER
&&
EPETERSEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:52 PM MDT | Areal Flood Advisory | PUB | Crowley, Otero | 39 min |
| Aug 14, 7:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Aug 14, 7:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 73 min |
| Aug 14, 8:28 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 35 min |
| Aug 14, 8:52 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Aug 15, 12:41 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 72 min |
| Aug 15, 12:54 PM MDT | Tornado Warning | PUB | Custer | 46 min |
| Aug 15, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 34 min |
| Aug 15, 3:06 PM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Costilla, Crowley and 11 more | 56 hr |
| Aug 15, 3:12 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 63 min |
| Aug 15, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 60 min |
| Aug 15, 3:41 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Costilla, Huerfano | 30 min |
| Aug 15, 4:25 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 69 min |
| Aug 15, 4:26 PM MDT | Areal Flood Advisory | PUB | Las Animas | 119 min |
| Aug 15, 4:40 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.